Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Enriques surfaces in characteristic 2 with a finite group of automorphisms


Authors: Toshiyuki Katsura and Shigeyuki Kondō
Journal: J. Algebraic Geom. 27 (2018), 173-202
DOI: https://doi.org/10.1090/jag/697
Published electronically: August 30, 2017
Full-text PDF

Abstract | References | Additional Information

Abstract: Complex Enriques surfaces with a finite group of automorphisms are classified into seven types. In this paper, we determine which types of such Enriques surfaces exist in characteristic 2. In particular we give a 1-dimensional family of classical and supersingular Enriques surfaces with the automorphism group $ \textup {Aut}(X)$ isomorphic to the symmetric group $ \mathfrak{S}_5$ of degree 5.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, Coverings of the rational double points in characteristic $ p$, Complex analysis and algebraic geometry, Iwanami Shoten, Tokyo, 1977, pp. 11-22. MR 0450263
  • [2] M. Artin and B. Mazur, Formal groups arising from algebraic varieties, Ann. Sci. École Norm. Sup. (4) 10 (1977), no. 1, 87-131. MR 0457458
  • [3] Wolf P. Barth, Klaus Hulek, Chris A. M. Peters, and Antonius Van de Ven, Compact complex surfaces, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 4, Springer-Verlag, Berlin, 2004. MR 2030225
  • [4] W. Barth and C. Peters, Automorphisms of Enriques surfaces, Invent. Math. 73 (1983), no. 3, 383-411. MR 718937, https://doi.org/10.1007/BF01388435
  • [5] E. Bombieri and D. Mumford, Enriques' classification of surfaces in char. $ p$. III, Invent. Math. 35 (1976), 197-232. MR 0491720, https://doi.org/10.1007/BF01390138
  • [6] François R. Cossec and Igor V. Dolgachev, Enriques surfaces. I, Progress in Mathematics, vol. 76, Birkhäuser Boston, Inc., Boston, MA, 1989. MR 986969
  • [7] Richard M. Crew, Etale $ p$-covers in characteristic $ p$, Compositio Math. 52 (1984), no. 1, 31-45. MR 742696
  • [8] Elisa Dardanelli and Bert van Geemen, Hessians and the moduli space of cubic surfaces, Algebraic geometry, Contemp. Math., vol. 422, Amer. Math. Soc., Providence, RI, 2007, pp. 17-36. MR 2296431, https://doi.org/10.1090/conm/422/08054
  • [9] I. Dolgachev, On automorphisms of Enriques surfaces, Invent. Math. 76 (1984), no. 1, 163-177. MR 739632, https://doi.org/10.1007/BF01388499
  • [10] Igor V. Dolgachev, Numerical trivial automorphisms of Enriques surfaces in arbitrary characteristic, Arithmetic and geometry of K3 surfaces and Calabi-Yau threefolds, Fields Inst. Commun., vol. 67, Springer, New York, 2013, pp. 267-283. MR 3156418, https://doi.org/10.1007/978-1-4614-6403-7_8
  • [11] I. Dolgachev and C. Liedtke,
    Enriques surfaces,
    manuscript, November 2015.
  • [12] T. Ekedahl and N. I. Shepherd-Barron,
    On exceptional Enriques surfaces,
    arXiv: math/0405510v1.
  • [13] T. Ekedahl, J. M. E. Hyland and N. I. Shepherd-Barron,
    Moduli and periods of simply connected Enriques surfaces,
    arXiv:1210.0342.
  • [14] G. Fano,
    Superficie algebriche di genere zero e bigenere uno e loro casi particolari,
    Rend. Circ. Mat. Palermo 29 (1910), 98-118.
  • [15] Hiroyuki Ito, On extremal elliptic surfaces in characteristic 2 and 3, Hiroshima Math. J. 32 (2002), no. 2, 179-188. MR 1925896
  • [16] Hiroyuki Ito and Christian Liedtke, Elliptic K3 surfaces with $ p^n$-torsion sections, J. Algebraic Geom. 22 (2013), no. 1, 105-139. MR 2993049, https://doi.org/10.1090/S1056-3911-2012-00584-0
  • [17] Toshiyuki Katsura, On Kummer surfaces in characteristic $ 2$, Proceedings of the International Symposium on Algebraic Geometry (Kyoto Univ., Kyoto, 1977) Kinokuniya Book Store, Tokyo, 1978, pp. 525-542. MR 578870
  • [18] Toshiyuki Katsura and Shigeyuki Kondō, A 1-dimensional family of Enriques surfaces in characteristic 2 covered by the supersingular K3 surface with Artin invariant 1, Pure Appl. Math. Q. 11 (2015), no. 4, 683-709. MR 3613126, https://doi.org/10.4310/PAMQ.2015.v11.n4.a6
  • [19] T. Katsura and Y. Takeda, Quotients of abelian and hyperelliptic surfaces by rational vector fields, J. Algebra 124 (1989), no. 2, 472-492. MR 1011608, https://doi.org/10.1016/0021-8693(89)90144-0
  • [20] Toshiyuki Katsura and Kenji Ueno, On elliptic surfaces in characteristic $ p$, Math. Ann. 272 (1985), no. 3, 291-330. MR 799664, https://doi.org/10.1007/BF01455561
  • [21] Shigeyuki Kondō, Enriques surfaces with finite automorphism groups, Japan. J. Math. (N.S.) 12 (1986), no. 2, 191-282. MR 914299
  • [22] William E. Lang, Extremal rational elliptic surfaces in characteristic $ p$. I. Beauville surfaces, Math. Z. 207 (1991), no. 3, 429-437. MR 1115175, https://doi.org/10.1007/BF02571400
  • [23] William E. Lang, Extremal rational elliptic surfaces in characteristic $ p$. II. Surfaces with three or fewer singular fibres, Ark. Mat. 32 (1994), no. 2, 423-448. MR 1318540, https://doi.org/10.1007/BF02559579
  • [24] Christian Liedtke, Arithmetic moduli and lifting of Enriques surfaces, J. Reine Angew. Math. 706 (2015), 35-65. MR 3393362, https://doi.org/10.1515/crelle-2013-0068
  • [25] Qing Liu, Dino Lorenzini, and Michel Raynaud, Néron models, Lie algebras, and reduction of curves of genus one, Invent. Math. 157 (2004), no. 3, 455-518. MR 2092767, https://doi.org/10.1007/s00222-004-0342-y
  • [26] Shigeru Mukai, Numerically trivial involutions of Kummer type of an Enriques surface, Kyoto J. Math. 50 (2010), no. 4, 889-902. MR 2740697, https://doi.org/10.1215/0023608X-2010-017
  • [27] Shigeru Mukai and Yukihiko Namikawa, Automorphisms of Enriques surfaces which act trivially on the cohomology groups, Invent. Math. 77 (1984), no. 3, 383-397. MR 759266, https://doi.org/10.1007/BF01388829
  • [28] S. Mukai and H. Ohashi,
    Finite groups of automorphisms of Enriques surfaces and the Mathieu group $ M_{12}$,
    arXiv:1410.7535
  • [29] V. V. Nikulin, Description of automorphism groups of Enriques surfaces, Dokl. Akad. Nauk SSSR 277 (1984), no. 6, 1324-1327 (Russian). MR 760514
  • [30] A. N. Rudakov and I. R. Šafarevič, Inseparable morphisms of algebraic surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), no. 6, 1269-1307, 1439 (Russian). MR 0460344
  • [31] P. Salomonsson,
    Equations for some very special Enriques surfaces in characteristic two,
    arXiv:math/0309210v1.
  • [32] Tetsuji Shioda, On elliptic modular surfaces, J. Math. Soc. Japan 24 (1972), 20-59. MR 0429918, https://doi.org/10.2969/jmsj/02410020
  • [33] Tetsuji Shioda, An example of unirational surfaces in characteristic $ p$, Math. Ann. 211 (1974), 233-236. MR 0374149, https://doi.org/10.1007/BF01350715
  • [34] Tetsuji Shioda, Kummer surfaces in characteristic $ 2$, Proc. Japan Acad. 50 (1974), 718-722. MR 0491728
  • [35] È. B. Vinberg, Some arithmetical discrete groups in Lobačevskiĭ spaces, Discrete subgroups of Lie groups and applications to moduli (Internat. Colloq., Bombay, 1973) Oxford Univ. Press, Bombay, 1975, pp. 323-348. MR 0422505


Additional Information

Toshiyuki Katsura
Affiliation: Faculty of Science and Engineering, Hosei University, Koganei-shi, Tokyo 184-8584, Japan
Email: toshiyuki.katsura.tk@hosei.ac.jp

Shigeyuki Kondō
Affiliation: Graduate School of Mathematics, Nagoya University, Nagoya, 464-8602, Japan
Email: kondo@math.nagoya-u.ac.jp

DOI: https://doi.org/10.1090/jag/697
Received by editor(s): December 22, 2015
Received by editor(s) in revised form: May 25, 2016
Published electronically: August 30, 2017
Additional Notes: The research of the first author was partially supported by Grant-in-Aid for Scientific Research (B) No. 15H03614, and the second author by (S) No. 15H05738.
Article copyright: © Copyright 2017 University Press, Inc.

American Mathematical Society